Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 103, NWS Shreveport, LA

October 29, 2009Bossier Parish, Caddo Parish, De Soto Parish, Louisiana; Shelby County, Texas

NWS Shreveport, LA issued this flash flood warning at Oct 29, 2009, 6:16 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana; Shelby County, Texas. It was in force for 3 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 29, 2009, 6:16 PM CDT (23:16 UTC)
Expired
Oct 29, 2009, 9:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Shelby County, TX

The radar

The Shreveport radar (KSHV), 47 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 6:50 PM CDTFLASH FLOODShreveport, LAOVER ONE FOOT OF WATER AT THE INTERSECTION OF MELBA AND PINE GROVE ST.
Oct 29, 7:09 PM CDTFLASH FLOODShreveport, LAYOUREE DRIVE FROM OCKLEY TO SOUTHERN FLOODED. BOTH LANES ALL THE WAY ACROSS
Oct 29, 7:20 PM CDTFLASH FLOOD1 S Shreveport, LASTONER DRIVE UNDER 3 FEET OF WATER NEAR CENTENARY
Oct 29, 7:30 PM CDTFLASH FLOODShreveport, LA2 FEET OF WATER OVER CROOKED CREEK DR JUST OFF OF FLOURNOY LUCAS RD IN SOUTH SHREVEPORT
Oct 29, 7:50 PM CDTFLASH FLOODShreveport, LAOVER ONE FOOT OF WATER AT THE INTERSECTION OF MELBA AND PINE GROVE ST.
Oct 29, 7:55 PM CDTFLASH FLOODShreveport, LANUMEROUS ROADS FLOODED. GILBERT AV AND KINGS HWY. LINE AVENUE BY SUPERIOR. 4700 BLOCK OF RICHMOND. FERN AND E 70TH
Oct 29, 8:09 PM CDTFLASH FLOODShreveport, LAYOUREE DRIVE FROM OCKLEY TO SOUTHERN FLOODED. BOTH LANES ALL THE WAY ACROSS
Oct 29, 8:19 PM CDTFLASH FLOODShreveport, LAWATER BEGINNING TO ENTER SEVERAL APARTMENTS AT NANTUCKET HARBOR APTS ON LAKESHORE DRIVE
Oct 29, 8:20 PM CDTFLASH FLOOD1 S Shreveport, LASTONER DRIVE UNDER 3 FEET OF WATER NEAR CENTENARY
Oct 29, 8:30 PM CDTFLASH FLOODShreveport, LA2 FEET OF WATER OVER CROOKED CREEK DR JUST OFF OF FLOURNOY LUCAS RD IN SOUTH SHREVEPORT
Oct 29, 8:55 PM CDTFLASH FLOODShreveport, LANUMEROUS ROADS FLOODED. GILBERT AV AND KINGS HWY. LINE AVENUE BY SUPERIOR. 4700 BLOCK OF RICHMOND. FERN AND E 70TH
Oct 29, 9:19 PM CDTFLASH FLOODShreveport, LAWATER BEGINNING TO ENTER SEVERAL APARTMENTS AT NANTUCKET HARBOR APTS ON LAKESHORE DRIVE
Oct 29, 9:20 PM CDTFLASH FLOODShreveport, LAWATER WAS REPORTED IN THE LOBBY AT THE KTBS STUDIO LOBBY FROM FLOODING OFF OF KINGS HIGHWAY.
Oct 29, 9:25 PM CDTFLASH FLOODShreveport, LANUMEROUS ROADS STILL FLOODED. RESCUES STILL UNDERWAY THROUGHOUT THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 292316
FFWSHV
LAC015-017-031-TXC419-300215-
/O.NEW.KSHV.FF.W.0103.091029T2316Z-091030T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT THU OCT 29 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SHELBY COUNTY IN EASTERN TEXAS...
  CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
  SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...
  DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...

* UNTIL 915 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. ONE TO 
  THREE INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA TODAY...WITH 
  HOURLY RAIN RATES EXCEEDING TWO AND A HALF INCHES PER HOUR FROM 
  THUNDERSTORMS OVER EASTERN SHELBY AND PANOLA COUNTIES FALLING OVER 
  ALREADY SATURATED GROUNDS. DOPPLAR RADAR INDICATES THESE THUNDERSTORMS 
  BACKBUILDING SOUTHWEST TO NEAR LUFKIN TEXAS...AND WILL MOVE 
  NORTHEAST REPEATEDLY OVER THE SAME AREAS THROUGH 915 PM. FLASH 
  FLOODING IS LIKELY ACROSS SHREVEPORT DURING THE NEXT FEW HOURS.  
  GIVEN EXTENSIVE DAMAGE OVER PORTIONS OF THE CITY EARLIER THIS 
  AFTERNOON...AND THE EXPECTED FLASH FLOODING...TRAVEL IS STRONGLY 
  DISCOURAGED THIS EVENING.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENWOOD
  AND EASTWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FIVE INCHES ARE POSSIBLE IN
THE WARNED AREA DURING THE NEXT FEW HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

&&

LAT...LON 3164 9415 3198 9406 3200 9404 3248 9404
      3270 9353 3225 9352 3223 9360 3221 9358
      3219 9353 3211 9352 3186 9372 3185 9388
      3170 9387 3157 9397

$$

15
2 follow-up statements
000 
WGUS74 KSHV 300020
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT THU OCT 29 2009

LAC015-017-031-TXC419-300215-
/O.CON.KSHV.FF.W.0103.000000T0000Z-091030T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-DE SOTO LA-SHELBY TX-
720 PM CDT THU OCT 29 2009

...FLOOD EMERGENCY IN SHREVEPORT AND BOSSIER CITY...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SHELBY COUNTY...AND DE SOTO...BOSSIER AND CADDO PARISHES...

AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

THE SHREVEPORT FIRE DEPARTMENT IS RESPONDING TO NUMEROUS FLOODED ROADS 
ACROSS THE CITY OF SHREVEPORT. NUMEROUS CARS HAVE STALLED IN HIGH 
WATER...WITH HIGH WATER RESCUES IN PROGRESS CITYWIDE. PORTIONS OF 
INTERSTATE 20 IN SHREVEPORT ARE UNDERWATER...AND MAY BE CLOSED THIS 
EVENING SHOULD THIS ADDITIONAL HEAVY RAINFALL CONTINUE.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL...
SHREVEPORT...RED CHUTE...GREENWOOD...EASTWOOD AND BOSSIER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN THE 
WARNED AREA...ESPECIALLY IN SHREVEPORT AND BOSSIER CITY...THROUGH 915 PM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.

&&

LAT...LON 3164 9415 3198 9406 3199 9401 3200 9404
      3248 9404 3270 9353 3225 9352 3224 9360
      3196 9376 3185 9388 3170 9387 3157 9398

$$

15
000 
WGUS74 KSHV 300116
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT THU OCT 29 2009

LAC015-017-031-TXC419-300215-
/O.CON.KSHV.FF.W.0103.000000T0000Z-091030T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-DE SOTO LA-SHELBY TX-
816 PM CDT THU OCT 29 2009

...FLASH FLOOD EMERGENCY FOR SHREVEPORT AND BOSSIER CITY...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SHELBY COUNTY...AND DE SOTO...BOSSIER AND CADDO PARISHES...

AT 816 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING 
OVER MUCH OF SHREVEPORT AND BOSSIER CITY. NUMEROUS ROADS ARE FLOODED AND 
CLOSED...WITH MANY CARS STRANDED DUE TO HIGH WATER. HIGH WATER RESCUES ARE 
IN PROGRESS...WITH ADDITIONAL HEAVY RAINFALL CURRENTLY DRIFTING EAST ACROSS 
SOUTHERN CADDO AND BOSSIER PARISHES...AS WELL AS WESTERN DESOTO AND EASTERN 
SHELBY COUNTY TEXAS. THESE THUNDERSTORMS ARE PRODUCING HOURLY RAIN RATES 
EXCEEDING TWO INCHES PER HOUR...OVER AREAS THAT HAVE SEEN WIDESPREAD TWO TO 
FIVE INCHES OF RAIN. TRAVEL IS NOT RECOMMENDED THIS EVENING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL...
SHREVEPORT...RED CHUTE...GREENWOOD...EASTWOOD AND BOSSIER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA DURING THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3164 9415 3198 9406 3199 9401 3200 9404
      3248 9404 3270 9353 3225 9352 3224 9360
      3196 9376 3185 9388 3170 9387 3157 9398

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 6:09 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 29, 6:09 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT THU OCT 29 2009

.DISCUSSION...
TORNADO WATCH IN EFFECT UNTIL 6 PM FOR SE OK AND PORTIONS OF NE
TX...HAS EXPIRED./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  60  47  69  47 / 100  80  40  10  10
MLU  64  65  48  65  47 / 100 100  60  30  10
DEQ  57  58  42  64  43 / 100  60  20  10  10
TXK  57  60  45  64  48 / 100  80  40  10  10
ELD  58  60  45  64  43 / 100  80  40  10  10
TYR  55  58  45  68  49 / 100  60  20  10  10
GGG  57  59  44  68  45 / 100  80  40  10  10
LFK  59  63  45  71  46 / 100  80  40  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-059-070.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001-002-010-011-017-018.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Oct 29, 11:56 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU OCT 29 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1156 AM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE
COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING
WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT
CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES
AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE
THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL
TOTALS WIL BE ACROSS NORTHWEST LOUISIANA.

ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND
FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT
WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY
ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION
WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT
FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE
STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW
MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA
DURING THE EVENING FROM THE WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A
CONTINUED FLOODING THREAT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS
AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS
AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY.
EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING.

VII

In the hours before

Local storm report, Oct 29, 4:57 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          3 N BOSSIER CITY        32.56N 93.66W
10/29/2009                   BOSSIER            LA   TRAINED SPOTTER

            POWERLINES DOWN AT THE INTERSECTION OF WEMPLE ROAD AND
            OLD BROWNLEE ROAD. OVERTURNED TRAILER NEAR OLD BROWNLEE
            ROAD

&&

KSTELLMA
Local storm report, Oct 29, 5:05 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     BERNICE                 32.83N 92.66W
10/29/2009                   UNION              LA   LAW ENFORCEMENT

            TREE DOWNED ON DOUBLE BRIDGES ROAD

&&

12
Local storm report, Oct 29, 5:10 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     LISBON                  33.27N 92.83W
10/29/2009                   UNION              AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED WITH TREES DOWNED IN THE LISBON
            AREA...POSSIBLE TORNADO

&&

12
Local storm report, Oct 29, 5:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      5 SE MARSHALL           32.48N 94.29W
10/29/2009                   HARRISON           TX   LAW ENFORCEMENT

            HIGH WATER OVER FM 31 SOUTHEAST OF MARSHALL.

&&

15
Local storm report, Oct 29, 5:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FLASH FLOOD      LUFKIN                  31.33N 94.73W
10/29/2009                   ANGELINA           TX   BROADCAST MEDIA

            KNIGHT AVE AND WHIPPERWILL DR ARE CLOSED DUE TO HIGH
            WATER.

&&

15
Local storm report, Oct 29, 6:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TORNADO          MAGNOLIA                33.27N 93.24W
10/29/2009                   COLUMBIA           AR   EMERGENCY MNGR

            TREES DOWNED IN SE PART OF CITY NEAR COUNTY ROAD 11

0537 PM     TORNADO          MAGNOLIA                33.27N 93.24W
10/29/2009                   COLUMBIA           AR   EMERGENCY MNGR

            TREE DOWNED ON NURSING HOME...MOBILE HOME PARK SUSTAINED
            DAMAGE WITH A PERSON TRAPPED...IN NE PART OF CITY

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:41 AM CDTLake Wind AdvisorySHVBossier, Caddo, De Soto, Natchitoches, Red River, Sabine15 hr
Oct 29, 10:01 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn11 days
Oct 29, 10:22 AM CDTRiver Flood WarningSHVLincoln, Ouachita, Union7 days
Oct 29, 1:16 PM CDTTornado WarningSHVBienville, Red River29 min
Oct 29, 1:19 PM CDTSevere Thunderstorm WarningSHVLincoln, Union26 min
Oct 29, 1:22 PM CDTTornado WarningSHVLincoln, Union23 min
Oct 29, 1:33 PM CDTTornado WarningSHVLincoln, Union27 min
Oct 29, 1:55 PM CDTTornado WarningSHVUnion35 min
Oct 29, 3:16 PM CDTTornado WarningSHVBossier, Caddo44 min
Oct 29, 3:54 PM CDTTornado WarningSHVBossier, Caddo36 min
Oct 29, 3:56 PM CDTTornado WarningSHVBossier14 min
Oct 29, 4:20 PM CDTTornado WarningSHVBossier, Caddo, Webster25 min
Oct 29, 4:52 PM CDTFlash Flood WarningSHVWebster4 hr
Oct 29, 5:03 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo42 min
Oct 29, 5:07 PM CDTSevere Thunderstorm WarningSHVWebster38 min
Oct 29, 5:24 PM CDTFlash Flood WarningSHVBossier, Caddo4 hr
Oct 29, 5:27 PM CDTTornado WarningSHVCaddo48 min
Oct 29, 5:49 PM CDTTornado WarningSHVBossier, Caddo41 min
Oct 29, 5:58 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto47 min
Oct 29, 6:28 PM CDTTornado WarningSHVBossier, Caddo47 min
Oct 29, 6:48 PM CDTTornado WarningSHVClaiborne, Union42 min
Oct 29, 2:19 PM CDTTornado WarningSHVHarrison, Panola26 min
Oct 29, 2:28 PM CDTTornado WarningSHVPanola13 min
Oct 29, 3:24 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Shelby51 min
Oct 29, 4:10 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches50 min
Oct 29, 4:28 PM CDTTornado WarningSHVAngelina, Nacogdoches, San Augustine, Shelby47 min
Oct 29, 4:32 PM CDTTornado WarningSHVPanola, Shelby28 min
Oct 29, 4:49 PM CDTTornado WarningSHVHarrison, Panola41 min
Oct 29, 5:03 PM CDTFlash Flood WarningSHVHarrison, Panola, Shelby4 hr
Oct 29, 5:14 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Shelby46 min
Oct 29, 5:15 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches, Rusk4 hr
Oct 29, 5:55 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Gregg, Harrison, Marion and 2 more65 min
Oct 29, 6:41 PM CDTTornado WarningSHVBowie, Cass34 min

Nearby

Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.